MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA SS, T EXP,UHP,650CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA SS, T EXP,UHP,650CC; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female who was going to have an unknown procedure with an artoura breast, 650cc, tissue expander experienced left sided deflation pre-implantation.The health care professional received an expander with a hole in it.No adverse event or patient consequences was reported.
 
Additional Manufacturer Narrative
Device evaluation completed on october 12, 2021: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the artoura ss, t exp,uhp,650cc tissue expander.Leak testing was performed in accordance with mentor procedures and a tear was found in the anterior aspect of the artoura ss, t exp,uhp,650cc tissue expander, measuring approximately 0.1 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged prior to implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during implantation or other surgical procedures.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA SS, T EXP,UHP,650CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12507637
Report Number1645337-2021-10527
Device Sequence Number14742467
Product Code LCJ
UDI-Device Identifier00081317024392
UDI-Public00081317024392
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberSMXP130RUH
Device Catalogue NumberSMXP130RUH
Device Lot Number9556271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR